MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER HANDLE, RATCHETING; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER HANDLE, RATCHETING
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee surgery the bearing of the device broke.No broken parts remained inside the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe (b)(6) 2023: it was confirmed that no broken parts fell into the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-1999 serial/batch number 8002026 was received for investigation.Functional testing was not performed due to the damage to the device.Upon visual evaluation, it was noted that the instrument ratcheting system was disassembly.Per dhr review certificate of conformance manufacturing year 2020.It is still being determined how many cleaning cycles the device has been exposed to.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.

Brand Name
SCREWDRIVER HANDLE, RATCHETING
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17098378
Report Number1220246-2023-06885
Device Sequence Number11236459
Product Code LXH
UDI-Device Identifier00888867025936
UDI-Public00888867025936
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER HANDLE, RATCHETING
Device Catalogue NumberAR-1999
Device Lot Number8002026
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown